Alert archive / Indiana / Flash Flood Warnings in 2025
Flash Flood Warning 32, NWS Indianapolis, IN
NWS Indianapolis, IN issued this flash flood warning at Aug 12, 2025, 3:13 PM EDT for Monroe County, Indiana. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 12, 2025, 3:13 PM EDT (19:13 UTC)
- Expired
- Aug 12, 2025, 6:15 PM EDT
- In force
- 3 hr
- Issued by
- NWS Indianapolis, IN
- Area
- Storm-based polygon
- Flood severity
- None
County Monroe County, IN
The radar
The Indianapolis radar (KIND), 67 km from the middle of the area, began a volume at 19:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 7.2 hours before the alert went out and 221 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 738 J/kg
- Mixed-layer CIN
- -62 J/kg
- Mixed-layer LCL
- 1235 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 85 m²/s²
- 0-3 km storm-relative helicity
- 92 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted.
872
WGUS53 KIND 121913
FFWIND
INC105-122215-
/O.NEW.KIND.FF.W.0032.250812T1913Z-250812T2215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Indianapolis IN
313 PM EDT Tue Aug 12 2025
The National Weather Service in Indianapolis has issued a
* Flash Flood Warning for...
Southeastern Monroe County in south central Indiana...
* Until 615 PM EDT.
* At 313 PM EDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 1.5 and 2.5 inches of
rain have fallen. The expected rainfall rate is 1 to 2 inches in 1
hour. Additional rainfall amounts of 1 to 2 inches are possible in
the warned area. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Bloomington, Monroe Reservoir, Smithville and Woodville Hills.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3915 8637 3914 8637 3911 8637 3910 8637
3909 8637 3908 8637 3906 8637 3903 8657
3916 8650 3918 8637
FLASH FLOOD...RADAR INDICATED
EXPECTED RAINFALL RATE...1-2 INCHES IN 1 HOUR
$$
AWWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this flash flood warning went out at Aug 12, 1:50 PM EDT, 1 hour 23 minutes earlier. Its key messages:
- Patchy fog possible through daybreak and again late tonight.
- Scattered storms possible at times this afternoon through Wednesday. Isolated storm threat may persist into Thursday.
- Locally heavy rain and strong sub-severe wind gusts possible in storms.
- Muggy conditions to persist; Potential for heat index values to near or exceed 100 this weekend.
Area forecast discussion, Aug 12, 1:50 PM EDT, 1 hour 23 minutes before
Area Forecast Discussion National Weather Service Indianapolis IN 150 PM EDT Tue Aug 12 2025 .KEY MESSAGES... - Patchy fog possible through daybreak and again late tonight. - Scattered storms possible at times this afternoon through Wednesday. Isolated storm threat may persist into Thursday. - Locally heavy rain and strong sub-severe wind gusts possible in storms. - Muggy conditions to persist; Potential for heat index values to near or exceed 100 this weekend. && .SHORT TERM (Today and tonight)... Issued at 231 AM EDT Tue Aug 12 2025 Clear skies and very light winds has helped patchy ground develop in a few spots with minor visibility reductions being reported. Look for patchy fog to persist through daybreak, mainly in climatologically favored locations, before quickly mixing out. Expect an upper trough to move through the region during the period providing more favorable large scale ascent compared to the past few days. At the surface, strengthening southerly flow will help advect gulf moisture northward. This setup combined with strong daytime heating supports the development of scattered diurnal convection in the afternoon. Forecast soundings depict steepening low-level lapse rates and moderate instability which could support strong sub-severe wind gusts. Weak deep-layer shear will limit severe weather potential, but cannot completely rule out an isolated damaging wind gust. Locally heavy rainfall is also possible as efficient rainfall rates are expected. While diurnally driven convection should dissipate during the evening due to the loss of daytime heating, a frontal boundary moving through this evening into the overnight hours could promote additional scattered showers or storms. Guidance suggest the boundary becomes very diffuse over the area tonight allowing for humid conditions to persist. Strong daytime heating and southerly flow should warm temperatures into the upper 80s and low 90s today. Muggy dewpoints and clouds overnight will help keep lows in the upper 60s to low 70s. Patchy fog development appears likely due to low-level moisture in place and light winds. More widespread fog development could occur if clouds manage to clear out. && .LONG TERM (Wednesday through Monday)... Issued at 231 AM EDT Tue Aug 12 2025 Wednesday will bring a second day with increased convective coverage across the region as a frontal boundary drops south and an upper trough passes through the eastern Midwest. The upper trough will shift east by Thursday as the remnant boundary moves south of the Ohio River...resulting in a brief respite from the recent heat and humidity of the last few days. Convective coverage will diminish back to more of an isolated afternoon threat at best late week and into the weekend as quasi- zonal flow gives way to a return to increasing mid level heights with the eastward expansion of the upper ridge into the Ohio Valley. Heat and humidity will return for the weekend into early next week with increasing uncertainty further out into next week as the presence of newly formed Tropical Storm Erin could very well be in the western Atlantic Ocean as a hurricane. This could serve as an effective block to any substantial pattern changes further west into the eastern half of the country. Wednesday through Thursday Night The aforementioned frontal boundary will be across the forecast area early Wednesday and is expected to drift south slowly to near the Ohio River through Wednesday night. Scattered convection will develop and reach peak coverage during the afternoon and early evening aided by the front and the potential for abundant instability as MLCAPE values rise to around 3000 j/kg. Shear and forcing aloft remain minimal at best which should limit broader coverage while also keeping storms pulsing in a largely subsevere and disorganized state. PWAT values peaking at near 2 inches lend further weight to locally heavy rainfall as the primary threat with gusty winds as a secondary risk within any collapsing storm cell. Convection will diminish Wednesday night as the front shifts south and weak high pressure and subsidence build in. A subtle wave aloft will track through the region on Thursday but with limited moisture and the mid level subsidence...expect only isolated showers and storms during the afternoon focused mainly across eastern counties. Temperatures will cool slightly from the early week heat with highs both days in the mid to upper 80s. Humidity levels will also fall back most noticeably on Thursday as drier air advecting south may enable dewpoints to fall into the low to mid 60s over northern portions of the forecast area. Friday through Monday The slightly cooler air for midweek will be short lived as the expansion of upper ridging will bring multiple days of heat and humidity that could rival the late July heat wave in terms of temps and heat indices. Highs will rise into the lower and mid 90s by the weekend with dewpoints recovering into the 70s. There is growing confidence that peak heat indices in the afternoons Saturday through Monday will rise into the low 100s over parts of the forecast area. The return of upper level ridging and warmer air aloft will trend towards a lower convective risk through the period with coverage likely to be isolated at best and limited to peak heating hours of the afternoon and early evening. Extended model guidance does try to bring a wave aloft southeast from the upper Midwest...forcing a retrograde of the upper ridge by the middle of next week. But as mentioned above...the arrival of Erin into the western basin of the Atlantic Ocean is a wildcard that could trend more to a blocky upper level regime resulting in little change in airmass through much of next week. && .AVIATION (18Z TAF Issuance)... Issued at 150 PM EDT Tue Aug 12 2025 Impacts: - Isolated to scattered TSRA through 02Z, brief MVFR to IFR cigs/vsbys in heaviest showers - Fog likely at the outlying TAF sites tonight with MVFR or worse visibilities, uncertainty in fog potential near IND Discussion: Convection expected to impact IND through 19Z with periodic chances for additional convection at IND and other terminals through 02Z. VFR conditions expected through much of the period outside of the convection this evening and potential fog tonight. Expect predominately southerly winds during the period before turning more westerly tonight into Wednesday with speeds around or less than 10kts. Low-level moisture and winds becoming light again tonight will likely promote fog development, primarily at the outlying TAF sites. Confidence in fog potential at IND is too low for an explicit mention. && .IND WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...Melo LONG TERM...Ryan AVIATION...White/Melo
Hazardous weather outlook, Aug 12, 3:26 AM EDT, 11 hours 47 minutes before
Hazardous Weather Outlook National Weather Service Indianapolis IN 326 AM EDT Tue Aug 12 2025 INZ021-028>031-035>049-051>057-060>065-067>072-130730- Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-Boone- Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke-Putnam- Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan-Johnson-Shelby- Rush-Sullivan-Greene-Monroe-Brown-Bartholomew-Decatur-Knox-Daviess- Martin-Lawrence-Jackson-Jennings- 326 AM EDT Tue Aug 12 2025 This hazardous weather outlook is for central Indiana. .DAY ONE...Today and Tonight. Scattered thunderstorms are possible this afternoon through tonight. Locally heavy rainfall and cloud to ground lightning are the primary threats but gusty winds are also possible. An isolated damaging wind gust cannot be ruled out. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Scattered thunderstorm are possible on Wednesday with an isolated storm threat persisting into Thursday. Isolated storm chances return late weekend into next week. Locally heavy rain and cloud to ground lightning will remain the primary threats. Hot and humid conditions return by this weekend with peak heat indices during the afternoon in the upper 90s to around 100 degrees. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. && More information, along with other weather, hydrological and climate information can be found at http://weather.gov/ind
In the hours before
Local storm report, Aug 12, 1:58 PM EDT, 1 hour 15 minutes before
Preliminary Local Storm Report
National Weather Service Indianapolis IN
158 PM EDT Tue Aug 12 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0140 PM Tstm Wnd Gst Brooklyn 39.54N 86.37W
08/12/2025 E50 MPH Morgan IN Trained Spotter
Also 0.42 inch rain in 10 minutes.
&&
CCSpecial weather statement, Aug 12, 2:01 PM EDT, 1 hour 12 minutes before
Special Weather Statement
National Weather Service Indianapolis IN
Issued by National Weather Service Northern Indiana
201 PM EDT Tue Aug 12 2025
INZ047-055-121830-
Johnson IN-Marion IN-
201 PM EDT Tue Aug 12 2025
...A STRONG THUNDERSTORM WILL IMPACT JOHNSON AND SOUTHEASTERN MARION
COUNTIES THROUGH 230 PM EDT...
At 201 PM EDT, the public reported a strong thunderstorm 7 miles
southeast of Mooresville, or 16 miles south of Indianapolis, moving
east at 25 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Public.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Indianapolis, Greenwood, Franklin, Southport, New Whiteland,
Whiteland, and Bargersville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3943 8595 3944 8625 3963 8625 3963 8632
3968 8595
TIME...MOT...LOC 1801Z 267DEG 20KT 3955 8625
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
NWSSpecial weather statement, Aug 12, 2:56 PM EDT, 17 minutes before
Special Weather Statement
National Weather Service Indianapolis IN
256 PM EDT Tue Aug 12 2025
INZ056-121930-
Shelby IN-
256 PM EDT Tue Aug 12 2025
...A strong thunderstorm will impact portions of northern Shelby
County through 330 PM EDT...
At 255 PM EDT, Doppler radar was tracking a strong thunderstorm 9
miles northwest of Shelbyville, moving east at 25 mph.
HAZARD...Wind gusts of 50 to 55 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Shelbyville, Morristown, Fairland, and Boggstown.
This includes Interstate 74 between mile markers 103 and 117.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3952 8592 3969 8593 3970 8589 3970 8563
3950 8563
TIME...MOT...LOC 1855Z 265DEG 15KT 3962 8590
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...55 MPH
WhiteThe office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 12, 1:44 PM EDT | Severe Thunderstorm Warning | IND | Morgan | 31 min |
| Aug 12, 2:01 PM EDT | Special Weather Statement | IND | Johnson | 29 min |
| Aug 12, 2:56 PM EDT | Special Weather Statement | IND | Shelby | 34 min |
| Aug 12, 3:10 PM EDT | Areal Flood Warning | IND | Lawrence | 3 hr |
| Aug 12, 3:18 PM EDT | Areal Flood Warning | IND | Shelby | 3 hr |
| Aug 12, 6:31 PM EDT | Severe Thunderstorm Warning | IND | Clay, Owen, Sullivan, Vigo | 44 min |
| Aug 12, 7:27 PM EDT | Special Weather Statement | IND | Greene, Owen, Sullivan | 33 min |
| Aug 12, 7:57 PM EDT | Special Weather Statement | IND | Greene | 48 min |
Nearby
Flash Flood Warnings in Indiana, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.